What made me sick ALL WINTER?

image

Soooo…I’m back!! I took a much need break from a lot of things lately…not that I necessarily wanted to but I needed he time to heal and I’ll explain why:

I try to be very open with people in the past about my health, however, I have been going through some really tough stuff health wise for the past few months, and it is all due to a little pill. Not that I have anything to hide, but the way I was feeling drained me emotionally and physically. Even taking a few minutes to try and explain to a friend what was going on with me was exhausting. So why was I feeling so crummy? On word….Cymbalta.

Now if your not familiar with mental health and chronic illness you’ve probably never heard of this medication. Thats a good thing. Unfortunately for those who have heard of Cymbalta or are currently taking it…I’m sorry. Cymbalta is an antidepressant that healthcare professionals have found, not only treats depression, but symptoms associated with fibromyalgia.

I was put on this medication after my fibromyalgia caused me to have a seizure and I was hospitalized. I had been suffering in pain for months and my doctor swore this medication would make me feel better…on top of opiates, benzo’s, muscle relaxers, and ambien. Whew!!

Well after months and months of being on these medications my pain was better but my mind was clouded. The more I researched the medications I was on the more I became very concerned. In short…these medications, especially taken together, would eventually kill me. I had already lost friends to opiate overdoses and decided I did not want to become another statistic.

The next couple of months I studied and researched how to treat my fibromyalgia holistically. I changed my diet, started taking vitamins and supplements, and slowly I felt better. I got off all of my medications by June 2015. It wasn’t fun, but all the withdrawal symptoms faded away by August, all except for when I tried to stop taking the Cymbalta.

Electrical zaps all throughout the body, migraines, muscle pain and weakness, nausea, vomiting, and dizziness are just some of the symptoms of Cymbalta withdrawal.  If I skip taking the medication the one day, all those symptoms start hitting me like a ton of bricks by the next morning. I have been slowly tapering off this medication since August and only only completely stopped the end of February 2016.

Since completely stopping I had a rough few weeks. All the withdrawal symptoms intensified for a week or so then slowly got better week by week.  The worst symptoms I’ve experienced  the last six months was fatigue and nausea. There were weeks I could barely eat. Going out with my husband was tricky because no mater what I woke up with one or all of those symptoms and could only be out for a few hours at most. Many weekends have been spent in bed while it is beautiful outside, missed birthdays, and other celebrations.

The hardest thing was the isolation and loneliness these symptoms caused me. All this ON TOP OF FIBROMYALGIA!!!!!…And you can  bet your sweet a** the worst days were when I was having both a fibromylagia flare AND the withdrawal symptoms. It is already an isolating feeling when you are dealing with a chronic illness …so hopefully you can imagine the new level of hell I have been feeling. I wouldn’t wish these symptoms on my worst enemy!!

In fact…I wouldn’t wish or recommend anyone who is not dealing with depression to really research and speak to their doctor before taking this medication. It is an SSRI inhibitor which raises serotonin levels in the brain. After years, even months, these receptors latch onto the brain and do NOT want to let go.

I am no alone either…in my research I found I bunch of people going though the same thing from the same medication!!! and in a bunch I mean ALOT!! Its both comforting and disturbing that others are going through this. There are days where my cancer was easier to deal with than this. So I can imagine the pain and suffering others are feeling.

Hopefully from my experience others will be forewarned and cautious before starting a medication even if you are desperate. Do not be like me and put all your trust in doctors from the get go. Ask questions, be prepared, and research, research, research!! Before you head over to the pharmacy, get on the computer and look up what prescriptions you were given, especially if they are new! Learn all the facts and do not be afraid to speak up. If you are uncomfortable from what you learned, speak to your doctor!

Trust me. You might be saving yourself pain and suffering!

-k
image

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s